Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 57, NWS Milwaukee, WI

July 1, 2011

NWS Milwaukee, WI issued this small craft advisory at Jul 1, 2011, 11:23 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 11:23 AM CDT (16:23 UTC)
Expired
Jul 1, 2011, 11:00 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WHUS73 KMKX 011623
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1123 AM CDT FRI JUL 1 2011

...GUSTY SOUTHEAST WINDS INTO EARLY AFTERNOON...

.THUNDERSTORMS EXITING THE FAR SOUTH AREAS OF LAKE MICHIGAN HAS
CAUSED WINDS TO INCREASE WITH GUSTS TO NEAR 33 KNOTS OVER SOUTHERN
LAKE MICHIGAN.

LMZ643>646-012100-
/O.NEW.KMKX.SC.Y.0057.110701T1623Z-110701T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1123 AM CDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHEAST TO SOUTH 1T TO 25 KNOTS WITH GUSTS TO 33 KNOTS
  INTO EARLY AFTERNOON BEFORE DIMINISHING.

* WAVES: 2 TO 3 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
2 follow-up statements
799 
WHUS73 KMKX 012059
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT FRI JUL 1 2011

...GUSTY SOUTHEAST WINDS INTO EARLY AFTERNOON...

.GUSTY WINDS AND HIGHER WAVES WILL LIKELY CONTINUE THROUGH LATE
AFTERNOON AND INTO THE EVENING. WINDS SHOULD BEGIN TO EASE AS
DAYTIME HEATING IS LOST THIS EVENING...AND THE COMPLEX OF STORMS
TO THE SOUTHEAST CONTINUES TO PULL AWAY.

LMZ643>646-020200-
/O.EXT.KMKX.SC.Y.0057.000000T0000Z-110702T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: SOUTHERLY AT 15 TO 25 KNOTS...EASING IN THE LATE
  AFTERNOON AND EVENING.

* WAVES: 3 TO 5 FEET DIMINISHING IN THE LATE AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
759 
WHUS73 KMKX 020144
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT FRI JUL 1 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH
THE EVENING...

.GUSTY SOUTHWEST WINDS AND HIGHER WAVES WILL CONTINUE TO DIMINISH
THROUGH THE EVENING. THE WINDS AND WAVES WILL FALL BELOW SMALL
CRAFT ADVISORY CONDITIONS BY MIDNIGHT.

LMZ643>646-020400-
/O.EXT.KMKX.SC.Y.0057.000000T0000Z-110702T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
844 PM CDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS
  DURING THE LATE EVENING. 

* WAVES: 3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 4:47 AM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 4:47 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 AM CDT FRI JUL 1 2011

UPDATED TO ADD AVIATION AND MARINE SECTIONS.

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

WAITING TO SEE WHAT HAPPENS WITH PCPN ASSOCIATED WITH SHORT WAVE
AND 850MB WARM AIR ADVECTION STRUGGLING IN CAPPED ENVIRONMENT OVER
WESTERN WISCONSIN WHEN IT INTERACTS WITH 700MB GRADIENT ALONG EDGE
OF CAP IN THE EAST. DRIZZLE WITH SCATTERED CLOUDS AT 12K FT AT
KDLL INDICATE OVERALL HIGH-BASE NATURE OF THIS PCPN. WILL ADD
PATCHY DRIZZLE AND HAVE A PRE-FIRST PERIOD TO ACCOUNT FOR THIS LGT
PCPN AND CONVECTIVE POTENTIAL IN THE EAST.

OTHERWISE FOCUS IS STILL ON HEAT AND HUMIDITY FOR TODAY. AS
MENTIONED ABOVE...WARMEST AIR SPREADING OVER REGION THIS
MORNING...AND EARLY CLOUDS WILL LIMIT INITIAL HEATING AT SURFACE.
EXPECT CLOUDS TO THIN AND CLEAR BY 18Z...WITH 26C TO 30C 925 MB
TEMPERATURES COVERING THE CWA BY 00Z SATURDAY. HEAT ADVISORY STILL
ON TRACK WITH HEAT INDEX VALUES REACHING 100-102 IN THE WEST AROUND
17Z...AND EVERYWHERE ELSE BY 19Z...WITH EXPECTED HIGHS FROM THE
MID 90S NORTHEAST TO AROUND 100 IN THE WEST AND DEW POINTS IN THE
LOW TO MID 70S. WILL EXTEND ADVISORY UNTIL 02Z FOR HI/S HOLDING
AROUND 100...MAINLY IN THE EAST UNTIL 02Z.

LOW PRECIPITATION CHANCES TONIGHT AS RIGHT ENTRANCE REGION
ASSOCIATED WITH BRANCH OF 300 MB JET OVER SW WISCONSIN AT 06Z
SATURDAY LIFTS NORTHEAST...AS DOES SHORT WAVE AND THE BETTER
DYNAMIC FORCING. NAM AN OUTLIER WITH SLOWER TIMING AND DOES NOT
BRING ANY PRECIPITATION INTO CWA UNTIL AFTER 12Z SATURDAY WHEN CAP
ERODES ALONG LEADING EDGE OF 700-850MB COLD AIR ADVECTION WITH
TROUGH AND LIFT FROM WEAK CVA.

WILL TIME SLIGHT CHANCE PRECIPITATION CHANCES ALONG BOUNDARY WITH
WEAK LAYER FRONTOGENETIC FORCING.

SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.

NAM/GFS/CANADIAN/ECMWF BRING COLD FRONT SOUTHEAST THROUGH THE
FORECAST AREA ON SATURDAY. THE GFS/CANADIAN/ECMWF BRING IT THROUGH
THE AREA DURING THE MORNING...WITH THE NAM SLOWER AND NOT THROUGH
THE AREA UNTIL 00Z SUNDAY. WEAK LOW LEVEL FRONTOGENESIS RESPONSE
OF 5 TO 10 UNITS SEEN ON NAM/GFS MODELS...WITH WEAK VORTICITY
MAXIMUM SHIFTING SOUTHEAST THROUGH THE AREA DURING THE DAY. RIGHT
REAR QUADRANT OF UPPER LEVEL JET STREAK MAY AFFECT THE AREA DURING
THE DAY AS WELL...THOUGH MODELS NOT SHOWING MUCH UPPER DIVERGENCE
WITH THIS FEATURE.

AREA FORECAST SOUNDINGS SHOWING 1500 TO 2000 J/KG OF ELEVATED CAPE
FROM BOTH NAM AND GFS AT 12Z SATURDAY...WITH 20 TO 25 KNOTS OF
DEEP LAYER SHEAR. ELEVATED CAPES DIMINISH QUITE A BIT ON GFS BY
18Z SATURDAY WITH FRONTAL PASSAGE...WITH THE NAM KEEPING LARGE
MEAN LAYER CAPES THROUGH THE AFTERNOON WITH ITS SLOWER FRONTAL
PASSAGE.

FEEL THAT THE NAM IS TOO SLOW WITH THE FRONTAL PASSAGE...AND EVEN
IT SHOWS COLD AIR ADVECTION AT 850MB DURING THE AFTERNOON. GIVEN
THE RELATIVELY WEAK FORCING FOR ASCENT INTO SATURDAY
MORNING...LEANED TOWARDS THE GFS/CANADIAN/ECMWF TRENDS AND KEPT
MAINLY LOWER END POPS FOR ALL AREAS EXCEPT THE FAR WEST DURING THE
MORNING. STILL WARM AND HUMID DURING THE AFTERNOON DESPITE THE
FRONTAL PASSAGE...SO WENT WITH HIGHS IN THE MID TO UPPER 80S.

HIGH PRESSURE WILL THEN SHIFT SOUTHEAST INTO THE AREA SATURDAY
NIGHT THROUGH SUNDAY NIGHT...BRINGING QUIET WEATHER. MORE
SEASONABLE TEMPERATURES AND LESS HUMID CONDITIONS ARE EXPECTED
DURING THIS TIME...AS NORTHWEST WINDS BRING IN THIS AIR MASS
SATURDAY NIGHT. LIGHT WINDS SUNDAY WILL ALLOW LAKE BREEZE TO
DEVELOP.

LONG TERM...INDEPENDENCE DAY THROUGH THURSDAY...FORECAST
CONFIDENCE MEDIUM.

A NICE DAY SHAPING UP FOR INDEPENDENCE DAY ACROSS THE AREA. HIGH
PRESSURE MOVING OFF TO THE SOUTHEAST ON INDEPENDENCE DAY AND
MONDAY NIGHT WILL CONTINUE TO BRING QUIET WEATHER AND SEASONABLE
TEMPERATURES. LAKE BREEZE SHOULD FORM WITH LIGHT WINDS ONCE AGAIN
DURING THE AFTERNOON.

GFS/ECMWF THEN SHOW TIMING DIFFERENCES WITH NEXT SYSTEM MOVING
THROUGH THE REGION TUESDAY THROUGH WEDNESDAY. THE GFS SHOWS SOME
WARM AIR ADVECTION PRECIPITATION TUESDAY...THEN MORE PRECIPITATION
TUESDAY NIGHT WITH THE COLD FRONTAL PASSAGE. THE ECMWF SHOWS THE
COLD FRONT MOVING SOUTHEAST THROUGH THE AREA LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING.

AREA GFS FORECAST SOUNDINGS OVERDONE WITH DEW POINTS
SOMEWHAT...THOUGH ADJUSTING STILL GIVES DECENT ELEVATED CAPES WITH
MODEST DEEP LAYER SHEAR. GIVEN THE TIMING DIFFERENCES...WENT WITH
CONSENSUS POPS FOR TUESDAY AND TUESDAY NIGHT...WITH LOW POPS IN
THE FAR SOUTHWEST ON WEDNESDAY. WARM AND HUMID CONDITIONS ARE
EXPECTED AHEAD OF THE FRONT ON TUESDAY.

THESE MODELS CONTINUE TO DIFFER FURTHER OUT IN THE WEEK. THE GFS
LINGERS THE FRONTAL BOUNDARY JUST SOUTH OF THE AREA WEDNESDAY INTO
THURSDAY...WITH POSSIBLE MCS ACTIVITY AFFECTING SOUTHERN PORTIONS
OF THE AREA. THE ECMWF SHOWED FRONTAL PRECIPITATION LINGERING
WEDNESDAY EVENING...BEFORE HIGH PRESSURE MOVING INTO THE REGION
BRINGS DRIER WEATHER. FOLLOWED CONSENSUS POPS AND TEMPERATURES FOR
THIS PERIOD.

AVIATION...WITH THE LEADING EDGE OF THE WARM MOIST AIR MOVING OVER
THE REGION A LOT OF POSSIBLE PROBLEMS IN THE NEAR TERM. VFR
CIGS...WITH OCCASIONAL MVFR CIGS...WILL CONTINUE UNTIL MID MORNING
WHEN SURFACE HEATING BREAKS DOWN 850 MB WARM AIR INVERSION-INDUCED
LOWER CLOUD DECK. WILL ADD THUNDER AS NECESSARY RIGHT UP TO 12Z
ISSUANCE AS FORCING THAT IS PRODUCING LIGHT PRECIP TRYING TO FIGHT
CAP OVER WESTERN WISCONSIN...MOVES EAST INTO AN AREA WITH LESS
INHIBITION. ANY PCPN CHANCES WILL BE HIGHEST EARLY THIS MORNING THEN
DEEP WARM LAYER WILL CAP ANY CONVECTION BY 15Z-18Z. WINDS STIRRING
THE LOWER LAYERS ENOUGH TO PREVENT HAZE...BUT AS DEW POINTS RISE AND
POSSIBLE TURN OF THE WINDS TO SOUTH-SOUTHEAST THIS MORNING NEAR THE
LAKE COULD BRING MVFR HAZE TO KMKE AND POSSIBLY KENW. THE CAP AND
STRENGTHENING SW WINDS WILL END LOW CLOUDS/MVFR HAZE POTENTIAL BY
18Z WITH VFR CONDITIONS THROUGH THE EVENING. WILL NOT MENTION
THUNDER LATE TONIGHT WITH WEAK TROUGH/COLD FRONT TOWARD END OF
PERIOD AS FORCING IS WEAK AND ONLY KMSN HAS A SLIGHT CHANCE BEFORE
12Z SATURDAY.

MARINE...SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY MORNING ON
THE LEADING EDGE OF THE WARM MOIST AIR PUSHING INTO THE REGION. A
SLIGHT CHANCE FOR THUNDER RETURNS VERY LATE TONIGHT INTO SATURDAY
MORNING WITH A SURFACE TROUGH/WEAK COLD FRONT.

SOUTH WINDS WILL BE INCREASING THROUGH THE DAY WITH A STRENGTHENING
PRESSURE GRADIENT. HAZE LIKELY OVER THE LAKE WITH THE WARM MOIST AIR
FLOWING OVER THE COOLER WATER...REDUCING VISIBILITY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     WIZ046-047-051-052-056>060-062>072.

LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
VERY SHORT TERM/AVIATION/MARINE...09/REM
Hazardous weather outlook, Jul 1, 4:43 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
443 AM CDT FRI JUL 1 2011

WIZ046-047-051-052-056>060-062>072-020945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
443 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL 9 PM THIS
EVENING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
SOUTHWEST WINDS WILL PUMP HOT AND HUMID AIR INTO WISCONSIN AHEAD
OF AN APPROACHING COLD FRONT. HEAT INDEX VALUES WILL REACH 100 TO
110 DEGREES FOR THIS AFTERNOON AND EARLY EVENING...WITH LOCALLY
HIGHER VALUES TO 112.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM EARLY THIS
MORNING...AS THE WARM...MOIST AIR MASS MOVES INTO THE REGION.

THE COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS AS IT
SLOWLY MOVES ACROSS THE REGION LATE TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL THUNDERSTORM CHANCES WILL RETURN AT TIMES FROM TUESDAY INTO
THURSDAY AS A WEAK FRONTAL BOUNDARY MOVES INTO...THEN LINGERS NEAR
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ643>646-020945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
443 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING AND AGAIN
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL THUNDERSTORM CHANCES WILL RETURN AT TIMES FROM TUESDAY
THROUGH THURSDAY AS A WEAK FRONTAL BOUNDARY MOVES INTO...THEN
LINGERS NEAR SOUTHERN LAKE MICHIGAN.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:40 PM CDTSpecial Marine WarningMKX59 min
Jun 30, 7:51 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine39 min
Jun 30, 7:57 PM CDTSpecial Marine WarningMKX63 min
Jul 1, 2:32 PM CDTSpecial Marine WarningMKX88 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.